MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 31MJ-501
Medical Device Problem Codes Fracture (1260); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Angina (1710); Myocardial Infarction (1969); Cardiac Tamponade (2226); Thrombosis/Thrombus (4440); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 05/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: (b)(4) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 31mm masters series mechanical heart valve was successfully implanted in a patient.A postoperative echocardiogram in the intensive care unit (icu) showed severe grade 3-4 mitral regurgitation, leading to reoperation within 24 hours.During reoperation, an attempt to rotate a 31mm non-abbott replacement valve, a rupture occurred.The patient required extracorporeal membrane oxygenation (ecmo) implantation, followed by another operation due to bleeding.Ultrasound again showed abnormalities in the 31mm non-abbott replacement valve, specifically a fixed posterior disc, leading to another reoperation and replacement with a 29mm epic plus mitral valve.On (b)(6) 2025, it's noted that the patient began suffering from cardiac tamponade.Cardiac tamponade was confirmed by transesophageal ultrasound after the patient, who had been progressing favorably, experienced sudden hemodynamic deterioration.Daily ultrasound studies performed at the bedside in the icu did not reveal any pericardial effusion prior to confirming cardiac tamponade.A surgical revision/intervention was performed, but no active bleeding site was noted.The patient remained under ecmo therapy.On (b)(6) 2025, the patient present with acute mitral regurgitation due to a st-elevation myocardial infarction.A coronarography revealed a severe lesion in the mid-circumflex artery with no other significant anomalies.It was noted that the patient presented with typical angina.A catheterization was performed and revealed significant stenosis of the left main coronary artery to a thrombus of unknown origin.Mitral regurgitation was diagnosed by echocardiography.The decision was made to perform a percutaneous intervention of the mid-circumflex artery and left main coronary artery.The cardiac tamponade was caused by anticoagulation and platelet dysfunction due to ecmo, along with factor xiii deficiency.The mitral regurgitation was of ischemic origin, caused by rupture of the papillary muscle.The thrombus at the origin of the left main coronary artery was believed to be caused by va-ecmo (venoarterial extracorporeal membrane oxygenation), which can lead to aortic root thrombus formation due to insufficient forward flow across the aortic valve, resulting in blood stasis and clot formation.The implanting physician attributed the st-elevation myocardial infarction (stemi) to the patient¿s multiple cardiovascular risk factors, including hypertension, dyslipidemia, obesity, and active smoking.The patient¿s typical angina symptoms were attributed to coronary lesions.The patient was discharged after a 3-month hospital stay and is in good clinical condition, although motor function is still recovering due to the prolonged hospitalization.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event involving central regurgitation and valve fracture was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed and confirmed that all manufacturing and inspection processes were completed and the product met specifications.However, the exact cause of the reported event could not be conclusively determined.The patient outcomes appear to be a cascade of events following the initial regurgitation, but this cannot be conclusively detremined.The reported surgical intervention was result of case specific circumstances.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22829913
Report Number2135147-2025-04612
Device Sequence Number4578054
Product Code LWQ
UDI-Device Identifier05415067045072
UDI-Public(01)05415067045072(17)280507
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number31MJ-501
Device Catalogue Number31MJ-501
Device Lot NumberC00020952
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
31MM CARBOMEDICS OPTIFORM.; 31MM MASTERS SERIES MECHANICAL HEART VALVE.
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention; Disability;
Patient Age57 YR
Patient SexMale
Patient Weight100 KG